Florida, 2024Wildfire in Florida, July 16, 2024
July 16, 2024 · NWS TBW · 1 event in 1 county or zone
Lightning from afternoon thunderstorms associated with the sea breeze ignites a brush fire near Babcock Ranch in Charlotte County.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Lightning from afternoon thunderstorms associated with the sea breeze ignites a brush fire near Babcock Ranch in Charlotte County.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tampa Bay, FL wrote its last area forecast discussion before the first event at Jul 16, 3:15 PM EST, 1 hour 28 minutes earlier.
Area forecast discussion, Jul 16, 3:15 PM EST, 1 hour 28 minutes before
Area Forecast Discussion
National Weather Service Tampa Bay Ruskin FL
415 PM EDT Tue Jul 16 2024
...New DISCUSSION, AVIATION, MARINE, FIRE WEATHER...
.DISCUSSION...
Issued at 415 PM EDT Tue Jul 16 2024
Low level high pressure ridge will continue to stretch east to
west across the central Florida peninsula through the work week.
This will keep a general southwest flow into the Nature Coast,
light southerly flow across the central Florida peninsula, with a
more southeasterly flow across south Florida. The deep moisture,
precipitable water values around 2 inches, across most of the area
this afternoon will shift to north of the Interstate 4 corridor
by Wednesday afternoon as a pocket of drier air, precipitable
water values less than 1.5 inches, moves in from the southeast.
This drier air will limit overall convective coverage across the
southern interior and southwest Florida Wednesday with rain
chances 30 percent or less here during the day, but some deeper
moisture will return toward evening bumping rain chances up some.
Meanwhile, the Nature Coast will see scattered showers and
thunderstorms moving onshore during the mid to late morning hours
becoming numerous in the afternoon.
The pocket of drier air will erode by Thursday with precipitable
water values between 1.8 and 2 inches across the area through
Friday. The overall pattern will change little with the timeline
for the convection similar to Wednesday, just becoming numerous
across the entire region each afternoon.
Over the weekend and into early next week the ridge axis will
drift north some with an increasing southeasterly flow across the
entire area. Abundant moisture will remain in place leading to
scattered to numerous mainly afternoon and early evening
convection on land moving out into the coastal waters each night.
&&
.AVIATION...
(18Z TAFS)
Issued at 250 PM EDT Tue Jul 16 2024
Normal summertime conditions continue to prevail across the
region. Expect sea breeze thunderstorms to continue into the evening
hours across TAF sites. Winds will remain light throughout the
evening with direction shifting to offshore around 21/22Z. Showers
and storms will begin to develop towards FMY and southern TAFs
around 22/23Z. Storms should diminish between 01/02Z. Similar
conditions expected tomorrow for northern TAFs.
&&
.MARINE...
Issued at 415 PM EDT Tue Jul 16 2024
High pressure will continue to ridge across Florida into the
eastern Gulf of Mexico through the week, with light southeast to
south winds, turning onshore near the coast each afternoon with
the sea breeze. Scattered to numerous thunderstorms are expected
each day.
&&
.FIRE WEATHER...
Issued at 415 PM EDT Tue Jul 16 2024
High pressure will hold over the area through the week with light
winds and ample moisture leading to scattered to numerous mainly
afternoon and evening thunderstorms each day.
&&
.PRELIMINARY POINT TEMPS/POPS...
TPA 78 91 79 93 / 40 60 20 60
FMY 76 93 78 93 / 50 30 20 70
GIF 76 94 77 97 / 30 40 0 60
SRQ 77 91 78 93 / 50 40 20 60
BKV 75 92 74 95 / 40 70 20 60
SPG 80 90 82 94 / 50 50 20 60
&&
Sea Breeze Thunderstorm Regime For Wednesday: 6
Sea Breeze Thunderstorm Regime For Thursday: 6
For additional information on sea breeze regimes, go to:
https://www.weather.gov/tbw/ThunderstormClimatology
&&
.TBW WATCHES/WARNINGS/ADVISORIES...
FL...None.
Gulf waters...None.
&&
DISCUSSION/MARINE/FIRE WEATHER...Close
AVIATION...KreitzerIn the hours before
Special weather statement, Jul 16, 11:55 AM EST, 4 hours 48 minutes before
Special Weather Statement
National Weather Service Tampa Bay Area Ruskin FL
1255 PM EDT Tue Jul 16 2024
FLZ050-161730-
Pinellas FL-
1255 PM EDT Tue Jul 16 2024
...A STRONG THUNDERSTORM WILL IMPACT CENTRAL PINELLAS COUNTY THROUGH
130 PM EDT...
At 1255 PM EDT, Doppler radar was tracking a strong thunderstorm over
Pinellas Park, moving east at 5 mph.
HAZARD...Wind gusts up to 40 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Clearwater, Largo, Pinellas Park, St. Petersburg, South Highpoint,
Feather Sound, West And East Lealman, Gandy, Kenneth City, Weedon
Island State Preserve, Venetian Isles, Sawgrass Lake Park, Lealman,
Saint Pete Clearwater Airport, Snell Isle, and Highpoint.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 2795 8265 2781 8254 2777 8274 2794 8279
TIME...MOT...LOC 1655Z 256DEG 5KT 2788 8270
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
TBWSpecial weather statement, Jul 16, 2:44 PM EST, 1 hour 59 minutes before
Special Weather Statement
National Weather Service Tampa Bay Area Ruskin FL
344 PM EDT Tue Jul 16 2024
FLZ052-162015-
Polk FL-
344 PM EDT Tue Jul 16 2024
...A STRONG THUNDERSTORM WILL IMPACT NORTH CENTRAL POLK COUNTY
THROUGH 415 PM EDT...
At 344 PM EDT, Doppler radar was tracking a strong thunderstorm near
Four Corners, or 11 miles southwest of Bay Lake, moving northeast at
25 mph.
HAZARD...Wind gusts up to 50 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor hail damage to vegetation is
possible.
Locations impacted include...
Withla.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 2821 8169 2834 8195 2835 8194 2835 8186
2836 8185 2836 8179 2835 8179 2835 8166
2826 8166 2826 8164
TIME...MOT...LOC 1944Z 237DEG 22KT 2831 8174
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...50 MPH
TBWWildfire, Inland Charlotte
- When
- July 16, 4:43 PM EST
- Where
- Inland Charlotte forecast zone
- Reported by
- Broadcast Media
- Coordinates
- 26.900, -81.950 (the zone’s center; the record gives no point)
Broadcast relayed report of a minor brush fire that was caused by lightning near Babcock Ranch. No associated damage or injury reports received.
- Wildfire
- A fire burning in wildland vegetation, with its acreage and damage where known.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Tornadoes and Damaging Winds in New York, July 16, 20241 death · $4.1 million · EF2 · 34 events
- Sneakerwave in California, July 16, 20242 deaths · 1 event
- Tornadoes and Flood in New York, July 16, 20241 injured · $4,000 · EF1 · 148 events
- Hail and Damaging Winds in Nebraska, July 16, 2024$6.2 million · 1.75 in hail · 17 events
- Tornado and Hail in New Hampshire, July 16, 2024$1.1 million · EF1 · 19 events
- Tornado and Hail in Nebraska, July 16, 2024$80,000 · EF1 · 17 events
- Flash Flooding and Damaging Winds in New York, July 16, 20241 injured · $68,000 · 70 kt wind · 32 events
- Hail and Damaging Winds in Pennsylvania, July 16, 2024$125,000 · 1 in hail · 22 events
- Damaging Wind in Oregon, July 16, 2024$160,000 · 56 kt wind · 1 event
- Damaging Winds in Oklahoma, July 16, 2024$80,000 · 65 kt wind · 11 events
- Damaging Winds in Virginia, July 16, 2024$76,000 · 56 kt wind · 10 events
- Hail and Damaging Winds in Pennsylvania, July 16, 20241 injured · 1 in hail · 35 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 1204279.